Maynooth University

Maynooth University ePrints and eTheses Archive

Maynooth University Library

Logarithmic asymptotics for a single-server processing distinguishable sources

Duffy, Ken R. and Malone, David (2008) Logarithmic asymptotics for a single-server processing distinguishable sources. Mathematical Methods of Operations Research , 68 (3). pp. 509-537. ISSN 1432-5217

[img] Download (310kB)
Official URL:


We consider a single-server first-in-first-out queue fed by a finite number of distinct sources of jobs. For a large class of short-range dependent and light-tailed distributed job processes, using functional large deviation techniques we prove a large deviation principle and logarithmic asymptotics for the joint waiting time and queue lengths distribution.We identify the paths that are most likely to lead to the rare events of large waiting times and long queue lengths. A number of examples are presented to illustrate salient features of the results.

Item Type: Article
Additional Information: The original publication is available at
Keywords: Functional large deviations; Single server FIFO; Waiting time; Queue length.
Subjects: Science & Engineering > Hamilton Institute
Science & Engineering > Mathematics & Statistics
Item ID: 1513
Identification Number: 10.1007/s00186-007-0189-2
Depositing User: Dr. David Malone
Date Deposited: 18 Aug 2009 14:49
Journal or Publication Title: Mathematical Methods of Operations Research
Publisher: Physica Verlag, An Imprint of Springer-Verlag GmbH
Refereed: Yes

Repository Staff Only(login required)

View Item Item control page

Document Downloads

More statistics for this item...